Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 355, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 30, 1997, 12:50 PM CST for Williamson County, Tennessee. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 1997, 12:50 PM CST (18:50 UTC)
- Expired
- Nov 30, 1997, 1:45 PM CST
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Williamson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 1:25 PM CST | Hail 0.75 | Leipers Fork, TN | Dime size hail reported by local law enforcement. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 11:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 301852 SVRBNA TNC187-301945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1250 PM CST SUN NOV 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WILLIAMSON COUNTY AT 1250 PM CST DOPPLER WEATHER RADAR INDICATED A SLOW MOVING SEVERE THUNDERSTORMS 15 MILES NORTHWEST OF COLUMBIA MOVING NORTHEAST. THIS SEVERE THUNDERSTORM WILL MOVE INTO SOUTHWEST WILLIAMSON COUNTY JUST SOUTHWEST OF LEIPERS FORK BEFORE 1 PM CST. THIS SEVERE STORM IS BEING MONITORED CLOSELY AND CONTAINS HAIL IN EXCESS OF ONE INCH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSI:NGS. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 8:38 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 30, 8:38 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 835 AM CST SUN NOV 30 1997 SVR STORM WORKING NORTH UP TOWARD KENTUCKY LAKE AND IT APPEARS WILL STAY OUT OF MY CWA AT THIS TIME. MAY HAVE TO DEAL WITH COLD POOL AS IT MOVES OVER THE AREA TODAY INCREASING INSTABILITY AND EVEN MORE SO IF SUN POPS OUT FOR A SHORT WHILE. LOOKS TO ME LIKE MID STATE MAY ALSO BE IN LEFT FRONT QUADRANT OF UPPER LEVEL JET MAX AT THIS TIME. WILL STAY CLOSE TO DOPPLER AND MAY HAVE TO SLING A FEW WARNINGS DURING THE DAY. WILL NOT ISSUE SEVERE WEATHER OUTLOOK AT THIS TIME SINCE SPC SEEMS TO BE SLEEPING ON THIS ONE AS 94O HAS NO SVR TSTMS FCST. PERHAPS THEY ARE THINKING ONLY AN ISOLATED EVENT. HOPE SO. BOYD 01
In the hours before
Special weather statement, Nov 30, 10:10 AM CST, 2 hours 40 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-302215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CST SUN NOV 30 1997 ...SEVERE THUNDERSTORMS POSSIBLE IN MIDDLE TENNESSEE TODAY... THE STAGE IS BEING SET FOR SEVERE THUNDERSTORMS IN THE MID STATE ESPECIALLY DURING THE AFTERNOON AS SURFACE TEMPERATURES WARM INTO THE 60S. COLD AIR ALOFT IS MOVING ACROSS THE AREA AND THIS WILL INCREASE INSTABILITY WHICH WILL LEAD TO RAPID THUNDERSTORM DEVELOPMENT IN MIDDLE TENNESSEE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. RESIDENTS SHOULD STAY ABREASTS OF THIS RAPIDLY CHANGING WEATHER SITUATION AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVjISION FOR FURTHER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Local storm report, Nov 30, 11:10 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
1109 AM CST SUN NOV 30 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 AM TN 1 INCH HAIL
11/30/97 BENTON HAIL THE SIZE OF QUARTERS
FELL JUST NORTH OF CAMDEN
TENNESSEE
BOYtDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:56 AM CST | Severe Thunderstorm Warning | OHX | Benton | 34 min |
| Nov 30, 11:19 AM CST | Severe Thunderstorm Warning | OHX | Lewis | 41 min |
| Nov 30, 11:45 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury | 60 min |
| Nov 30, 11:58 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 62 min |
| Nov 30, 12:04 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 56 min |
| Nov 30, 12:14 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 61 min |
| Nov 30, 12:18 PM CST | Severe Thunderstorm Warning | OHX | Perry | 57 min |
| Nov 30, 12:23 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 67 min |
| Nov 30, 12:35 PM CST | Severe Thunderstorm Warning | OHX | Giles | 55 min |
| Nov 30, 12:42 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury | 63 min |
| Nov 30, 1:06 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 69 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 59 min |
| Nov 30, 1:46 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 59 min |
| Nov 30, 1:51 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 69 min |
| Nov 30, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 63 min |
| Nov 30, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Franklin | 58 min |
| Nov 30, 2:17 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 58 min |
| Nov 30, 2:49 PM CST | Severe Thunderstorm Warning | OHX | Marion | 56 min |
| Nov 30, 2:56 PM CST | Tornado Warning | OHX | Davidson | 34 min |
| Nov 30, 3:02 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 58 min |
| Nov 30, 3:02 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 58 min |
| Nov 30, 3:10 PM CST | Flash Flood Warning | OHX | Davidson | 2 hr |
| Nov 30, 3:28 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 62 min |
| Nov 30, 3:45 PM CST | Severe Thunderstorm Warning | OHX | Bledsoe | 45 min |
| Nov 30, 4:07 PM CST | Flash Flood Warning | OHX | Wilson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.